MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/125 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 456.317S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code hwc.Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a trochanteric fixation nail-advanced (tfna) procedure, an 11mm/125 degree titanium cannulated trochanteric fixation nail (170mm) was inadvertently selected for implantation.The surgeon had difficulty when attempting to implant the nail.The correct, larger, nail (11 mm/130 degree titanium cannulated tfn-a) was then selected and switched onto the aiming arm for successful implantation.There was a 20-minute surgical delay reported.The procedure was successfully completed.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: a device history record (dhr) review was conducted.Manufacturing location: monument.Manufacturing date: 01-may-2013.Expiration date: 31-mar-2022.Part number: 456.317s, 11mm/125 deg ti cann troch fixation nail 170mm-sterile lot number: 7370479 (sterile).Lot quantity: 6.Work order traveler met all inspection acceptance criteria.Inspection sheet, in-process acceptance sheet, met all inspection acceptance criteria.Inspection sheet, inspect dimensional, met all inspection acceptance criteria.Inspection sheet, final inspection, met all inspection acceptance criteria.Packaging label log, lppf, lmd/lpf rev h was reviewed and determined to be conforming.Packaging bom was reviewed and all components used met current defined requirements.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: component parts were not reviewed because the reported complaint condition was relevant to an incorrect nail being supplied and, therefore, a review of the component dhrs would not be relevant to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation, as part was discarded by the facility.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: (b)(6).: due to the intra-operative events, the device was not successfully implanted.An alternate device was used to complete procedural step.As such, implant/explant dates are not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that there was no patient consequences and patient outcome was fine.

Brand Name
11MM/125 DEG TI CANN TROCH FIXATION NAIL 170MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7874324
Report Number2939274-2018-53761
Device Sequence Number2076492
Product Code HSB
UDI-Device Identifier10886982226921
UDI-Public(01)10886982226921
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number456.317S
Device Catalogue Number456.317S
Device Lot Number7370479
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer09/28/2018
10/10/2018
10/10/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date10/10/2018
10/11/2018
10/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;